MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2155-3040
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's age at time of event or dob and weight are unknown.This information was not available from the facility.During advancement, the angiosculpt device got stuck on the guide wire and was unable to be removed, thus was removed as a system.A new guide wire and device was required to complete the procedure.This resulted in a prolonged procedure.No patient injury reported.Patient information regarding relevant test/laboratory data or medical history is unknown.This information was not available from the facility.The angiosculpt device was returned partially intact to a 0.014" guide wire.Visual inspection found a damaged distal tip and a tear on the balloon.The entire length of the balloon was wrinkled and the inner member underneath the balloon was severely damaged and accordion.The proximal bond and scoring element was damaged with all struts lifted.The transition tubing was kinked and accordion.The distal shaft, proximal to the proximal bond was necked, stretched, and accordion.During functional testing, the guide wire was unable to be removed from the device.A laboratory guide wire was inserted through the luer and was able to advance to the stuck guide wire.Per the ifu, if resistance is met during manipulation, determine the cause of the resistance before proceeding.
 
Event or Problem Description
The angiosculpt device got stuck on the guide wire in transit to the lesion; therefore, it was removed as a system.The physician rewired the lesion and completed the procedure with a new angiosculpt device.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key8377930
Report Number3005462046-2019-00002
Device Sequence Number2887678
Product Code PNO
UDI-Device Identifier00813132021320
UDI-Public00813132021320
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Model Number2155-3040
Device Catalogue NumberG18060040
Device Lot NumberG18060040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014" IRONMAN GUIDE WIRE; TERUMO: 6F DESTINATION SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005